Alert archive / North Dakota / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 7, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Apr 20, 2004, 4:49 PM CDT for Cavalier County, Ramsey County, North Dakota. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2004, 4:49 PM CDT (21:49 UTC)
- Expired
- Apr 20, 2004, 5:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
Counties Cavalier County, ND, Ramsey County, ND
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 9.8 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 694 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 231 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
443 WUUS53 KFGF 202149 SVRFGF NDC019-071-202230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 448 PM CDT TUE APR 20 2004 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN CAVALIER COUNTY IN NORTHEAST NORTH DAKOTA NORTHERN RAMSEY COUNTY IN NORTHEAST NORTH DAKOTA * UNTIL 530 PM CDT. * AT 441 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTH OF MUNICH...OR ABOUT 23 MILES SOUTHWEST OF LANGDON...MOVEMENT WAS TO THE SOUTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ALSEN AT 450 PM... HAMPDEN AT 515 PM AND DERRICK AT 530 PM. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4871 9879 4859 9893 4830 9866 4846 9838 $$ 7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 3:10 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Apr 20, 3:10 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND ISSUED BY NATIONAL WEATHER SERVICE BISMARCK ND 310 PM CDT TUE APR 20 2004 SHORT TERM FOCUS IS SHOWERS AND THUNDERSTORM CHANCES TONIGHT. MODELS IN FAIR AGREEMENT BRINGING H500 AND SURFACE LOW FROM ERN SOUTH DAKOTA INTO SRN MINNESOTA AND SRN WISCONSIN OVERNIGHT. MEANWHILE A COLD FRONTAL BOUNDARY CURRENTLY EXTENDS FROM NEAR LAKE WINNIPEG TO NEAR DEVILS LAKE THIS AFTERNOON...AND IS PROGGED TO MOVE SOUTH TONIGHT. CONVECTION IS ASSOCIATED WITH BOTH FEATURES WITH THUNDERSTORMS BEGINNING ALONG THE COLD FRONTAL BOUNDARY. WILL PUT CHANCE TO LIKELY POPS WITH SHOWERS AND THUNDERSTORMS. COOL AIR INTRUSION WEDNESDAY AND THURSDAY AS CANADIAN HIGH PUSHES SOUTHWARD INTO THE REGION...BRINGING DRY CONDITIONS. IN THE LONG TERM SATURDAY NIGHT AND SUNDAY TWO H500 SHORTWAVES MOVE ACROSS THE AREA AND KEPT CHANCE OF SHOWERS IN FOR THOSE PERIODS. OTHERWISE A DRY FORECAST WITH THE WESTERN RIDGE BUILDING IN STRENGTH OVER THE ROCKIES. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && VINING
Hazardous weather outlook, Apr 20, 6:32 AM CDT, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 632 AM CDT TUE APR 20 2004 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-201431- BARNES-BENSON-CASS-CAVALIER-CLAY-EAST BECKER-EAST MARSHALL- EAST OTTER TAIL-EAST POLK-EASTERN WALSH COUNTY-EDDY-GRAND FORKS- GRANT-GRIGGS-HUBBARD-KITTSON-LAKE OF THE WOODS-MAHNOMEN-NELSON- NORMAN-NORTH BELTRAMI-NORTH CLEARWATER-PEMBINA-PENNINGTON-RAMSEY- RANSOM-RED LAKE-RICHLAND-ROSEAU-SARGENT-SOUTH BELTRAMI- SOUTH CLEARWATER-STEELE-TOWNER-TRAILL-WADENA-WEST BECKER- WEST MARSHALL-WEST OTTER TAIL-WEST POLK-WESTERN WALSH COUNTY-WILKIN- 632 AM CDT TUE APR 20 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT AN AREA OF LOW PRESSURE WILL BRING SHOWERS TO THE REGION TODAY INTO THIS EVENING HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. VOELKER
Nearby
Severe Thunderstorm Warnings in North Dakota, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.